MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. EPICARDIAL CATHETER SYSTEM, AGILIS¿ NXT STEERABLE INTRODUCER, 40CM SMALL CURL DU; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. EPICARDIAL CATHETER SYSTEM, AGILIS¿ NXT STEERABLE INTRODUCER, 40CM SMALL CURL DU; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number G402047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related manufacturing reference 3005334138-2019-00420 during a ventricular tachycardia ablation procedure a cardiac perforation occurred.During epicardial access with the agilis introducer and advisor hd grid catheter, the heart was perforated.To stabilize the patient and repair the perforation, sternotomy was performed and the patient was put on cardiopulmonary bypass for open heart surgery.The user elected not to perform the scheduled ablation procedure.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
EPICARDIAL CATHETER SYSTEM, AGILIS¿ NXT STEERABLE INTRODUCER, 40CM SMALL CURL DU
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8850742
Report Number2182269-2019-00107
Device Sequence Number10835312
Product Code DRF
UDI-Device Identifier05414734216418
UDI-Public05414734216418
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberG402047
Device Catalogue NumberG402047
Device Lot Number6792296
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/09/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight123